MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH
Model Number 231245
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the ureteral access sheath came apart while inside of the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual observation noted no physical deformities.Upon removing the dilator from the sheath, a thin strand approximately 8 inches long fell out of the sheath.The thin strand appeared to be the inner lining.The hub and luer lock were not able to be removed from the dilator or sheath when pulled.A light was placed on the distal and proximal end of the sheath.There were no remnants of lining loosely throughout the inside of the sheath.For further evaluation, the sheath was cut open and the inner lining of the sheath was seen missing longitudinally.It was confirmed that the thin strand that fell out of the sheath was from the inner lining of the sheath.A root cause for the event could not be determined.It is unknown if correct equipment and related instruments were used during the procedure, which would have compromised the inner lining of the sheath causing the lining to become torn.It is also unknown if the patient had presence of large obstructing calculi, which is a contraindication of device usage and could have compromised the inner lining of the sheath.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿proxis ureteral access sheath instructions for use description: the proxis¿ ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: ¿ patients who are contraindicated for retrograde urological procedures.¿ patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.¿ patients who have the presence of tight strictures which would limit use of the device.¿ patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or crossinfection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Precautions: the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action.Adverse events potential adverse events associated with the use of the transurethral access device include, but are not limited to: - mucosal irritation, inflammation and edema - urethral strictures - acute bleeding or hemorrhage - urethral, bladder, or ureteral perforation - other injury to the urinary tract directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035" (0.889mm) or 0.038" (0.965mm) guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations.For urological use only manufactured and packaged in u.S.A.Bard and proxis are trademarks and/or registered trademarks of c.R.Bard, inc.©2016 c.R.Bard, inc.All rights reserved.".
 
Event or Problem Description

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7926652
Report Number1018233-2018-04537
Device Sequence Number13815377
Product Code FED
UDI-Device Identifier00801741101724
UDI-Public(01)00801741101724
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number231245
Device Catalogue Number231245
Device Lot NumberBMCSFM12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1